This medication should not be taken with vitamin C


It’s critical to have enough vitamin C for your health and well-being. It acts as an antioxidant, protecting cells from harm and maybe lowering the risk of certain cancers. Vitamin C boosts the immune system and aids in the production of collagen, a protein that aids in wound healing (NIH). Men and women who aren’t smokers require at least 90 mg and 75 mg of vitamin C per day, respectively. However, they should not exceed the recommended daily dosage. Too much vitamin C can induce diarrhea, nausea, and stomach cramps.

However, some people should be cautious about how they obtain vitamin C. Supplements containing ascorbic acid (vitamin C) can be beneficial in some cases, but they may interact with certain medications and treatments; such as chemotherapy and radiation therapy for cancer, and niacin when combined with a statin for heart health.

Fluphenazine and vitamin C

Vitamin C supplements can lower the concentration of fluphenazine (an antipsychotic medicine) in the blood, making the prescription less effective. Chemotherapy medications may be affected in a similar way. The vitamin can cause your urine to become more acidic, causing you to expel more or less of certain pharmaceuticals than you would normally. Resulting in reduced medication effectiveness.

Most individuals get enough vitamin C and don’t require supplements. Even if you’re deficient in vitamin C, you should acquire most or all of your vitamin C from food and beverages instead. Some people, on the other hand, take vitamin C supplements because their systems have difficulty absorbing it. If this describes you, you should be talking to your doctor about your medications and any supplements you might be taking. Your doctor will be able to keep a close eye on you, offer advice on how to reduce side effects, and even adjust your prescription if required.